Ask The Doctor > Questions & Answers > Travelling in SE Asia and taking Doxycyclin as an antimalarial

Travelling in SE Asia and taking Doxycyclin as an antimalarial

Patient: Travelling in SE Asia and taking Doxycyclin as an anti malarial. Been taking it for 3 months and supposed to be taking it for the next 4. Severe sunburn and blisters, clay coloured stools and today I ve noticed dark coloured blood. Should I stop taking them? What about the malaria risk? Thanks.

 

 

Doctor: HiThank you for the question.Here are some side effects of Doxycycline:-abdominal or stomach tenderness-black , tarry stools-bloating-clay-colored stools-cough-dark urine-decreased appetite-diarrhea-diarrhea, watery and severe, which may also be bloody-difficulty with swallowing-dizziness-fast heartbeat-feeling of discomfort-fever-headache-hives or welts, itching, or rash-increased thirst-inflammation of the joints-blistersStop taking the medication. The risk of malaria is much lesser than that of side effects of medications. The negative effect of medications can last a lifetime, but you will get cured of Malaria. Consult a local Doctor if possible and try to contact the prescribing Doctor as well.I hope this will help you. Have a nice day.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment